MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-55-120-120-P6
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.The supera instruction for use (ifu) states: following confirmed implantation of the supera stent, retract the thumb slide in a single motion to the starting position on the handle and rotate the system lock and deployment lock into the locked position, in line with the thumb slide.In this case, failing to retract and lock the thumbslide into place appears to be the likely cause for the reported tip detachment.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.Based on the information provided, the reported difficulties appear to be user/case related.Failing to retract and lock the thumbslide into place appears to be the likely cause for the reported difficulties.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Attachment: user facility medwatch report #(b)(4).
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified lesion in the superficial femoral artery.A 5.5x120mm supera self-expanding stent system (sess) was advanced and the stent was deployed.Post-deployment the removal steps were inadvertently not followed and the system was pulled back without pulling the thumb lever.The nose cone detached; however, the detached nose cone remained on the wire.The sess and wire with the nose cone were removed together.The patient is stable.The deployed stent was still in place and successfully treated the target lesion.There were no adverse patient effects and no clinically significant delay in the procedure.User facility medwatch report received that states: the supera stent was placed across the occlusion and post-dilated with a 6mm balloon.The 6x100 balloon was then used to treat the native distal sfa (superficial femoral artery).Notably, after the stent deployment a piece of the stent delivery system came off on the wire but was easily removed in its entirety.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11499521
Report Number2024168-2021-02079
Device Sequence Number4266818
Product Code NIP
UDI-Device Identifier08717648226144
UDI-Public08717648226144
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberS-55-120-120-P6
Device Catalogue NumberS-55-120-120-P6
Device Lot Number0081361
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2021
Initial Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight67